Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 32, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Apr 28, 2017, 3:58 PM EDT. It took effect at Apr 29, 2017, 5:04 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2017, 3:58 PM EDT (19:58 UTC)
- In effect from
- Apr 29, 2017, 5:04 AM EDT
- Expired
- Apr 29, 2017, 10:17 PM EDT
- In force
- 17 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
020 WHUS73 KIWX 281958 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 358 PM EDT FRI APR 28 2017 LMZ043-046-290400- /O.NEW.KIWX.SC.Y.0032.170429T1700Z-170430T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 358 PM EDT FRI APR 28 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 5 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 1 PM SATURDAY TO 5 AM EDT SUNDAY. * WINDS...NORTHEAST WIND BECOMING 10 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS EARLY SATURDAY AFTERNOON. * WAVES...BUILDING TO 4 FEET EARLY SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
908 WHUS73 KIWX 290157 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 957 PM EDT FRI APR 28 2017 LMZ043-046-291000- /O.CON.KIWX.SC.Y.0032.170429T1700Z-170430T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 957 PM EDT FRI APR 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM SATURDAY TO 5 AM EDT SUNDAY... * WINDS...NORTHEAST WIND BECOMING 10 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS EARLY SATURDAY AFTERNOON. * WAVES...BUILDING TO 3 TO 6 FEET EARLY SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
977 WHUS73 KIWX 290812 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 412 AM EDT SAT APR 29 2017 LMZ043-046-291615- /O.EXT.KIWX.SC.Y.0032.170429T1700Z-170430T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 412 AM EDT SAT APR 29 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 PM EDT SUNDAY... * WINDS...NORTHEAST WIND BECOMING 10 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS BY EARLY AFTERNOON. SOUTHEAST WIND LATE TONIGHT INTO SUNDAY. * WAVES...BUILDING TO 3 TO 6 FEET THIS AFTERNOON AND PERSISTING INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
974 WHUS73 KIWX 290904 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 504 AM EDT SAT APR 29 2017 LMZ043-046-291715- /O.EXT.KIWX.SC.Y.0032.170429T0904Z-170430T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 504 AM EDT SAT APR 29 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT SUNDAY... * WINDS...NORTHEAST WIND BECOMING 10 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS BY EARLY AFTERNOON. SOUTHEAST WIND LATE TONIGHT INTO SUNDAY. * WAVES...BUILDING TO 3 TO 6 FEET BY EARLY AFTERNOON AND PERSISTING INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
216 WHUS73 KIWX 291435 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1035 AM EDT SAT APR 29 2017 LMZ043-046-292245- /O.CON.KIWX.SC.Y.0032.000000T0000Z-170430T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1035 AM EDT SAT APR 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT SUNDAY... * WINDS...NORTHEAST WIND BECOMING 10 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS BY THE EARLY OVERNIGHT HOURS. SOUTHEAST WIND LATE TONIGHT INTO SUNDAY. * WAVES...BUILDING TO 3 TO 6 FEET BY EARLY AFTERNOON AND PERSISTING INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
985 WHUS73 KIWX 291947 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 347 PM EDT SAT APR 29 2017 LMZ043-046-300400- /O.CON.KIWX.SC.Y.0032.000000T0000Z-170430T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 347 PM EDT SAT APR 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT SUNDAY... * WINDS...EAST WIND 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS BECOMING SOUTHEAST 10 TO 15 KNOTS SUNDAY MORNING. * WAVES...3 TO 6 FEET BECOMING 1 TO 3 FEET SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
789 WHUS73 KIWX 300217 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1017 PM EDT SAT APR 29 2017 LMZ043-046-301030- /O.UPG.KIWX.SC.Y.0032.000000T0000Z-170430T2000Z/ /O.NEW.KIWX.GL.W.0010.170430T0217Z-170430T1200Z/ /O.NEW.KIWX.SC.Y.0033.170430T1200Z-170430T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1017 PM EDT SAT APR 29 2017 ...GALE WARNING IN EFFECT UNTIL 8 AM EDT SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 4 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT UNTIL 8 AM EDT SUNDAY. A SMALL CRAFT ADVISORY IS IN EFFECT FROM 8 AM TO 4 PM EDT SUNDAY. * WINDS...NORTHEAST 15 TO 25 KNOTS WITH GUSTS UP TO 35 KNOT GALES OVERNIGHT. WINDS BECOMING EAST 15 TO 25 KNOTS SUNDAY MORNING THEN SOUTHEAST 10 TO 15 KNOTS IN THE AFTERNOON. * WAVES...3 TO 6 FEET BECOMING 1 TO 3 FEET SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Apr 28, 3:45 PM EDT, 13 minutes earlier.
Area forecast discussion, Apr 28, 3:45 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
345 PM EDT Fri Apr 28 2017
.SYNOPSIS...
Issued at 124 PM EDT Fri Apr 28 2017
A warm front over the southern U.S. continues to lift north into
the Ohio Valley this afternoon, causing showers and a few
thunderstorms to move into our area late this afternoon and
evening. The warm front will move slowly north across our area
over the weekend as a strong low pressure system moves slowly
northeast from the southern plains resulting in showers and
scattered thunderstorms with locally heavy rainfall across our
area. The low will move slowly northeast across the Great Lakes
early next week resulting in windy and cool conditions across our
area with a chance of showers.
&&
.SHORT TERM...(This Evening through Sunday Night)
Issued at 339 PM EDT Fri Apr 28 2017
Periods of rain/embedded thunder and possible flooding this
weekend...
Initial shot of elevated theta-e adv/isentropic ascent with
lead/sheared shortwave will bring a period of rain to portions of
our IN/OH counties late this afternoon and evening. The rainfall
will be light in most locations, though a period of more moderate
rain and perhaps some thunder possible for areas southeast of US 24
closer to developing low level frontal boundary/instability axis
near a developing low level jet.
Some drier air filters into at least our nw IN/lower MI zones later
tonight into early Saturday morning as sfc high pressure nudges east
into the northern/western Great Lakes. May even see a lull in the
shower/iso storm coverage southeast of US 24 during this time with
the surface portion (convective outflow) of the aforementioned front
settling toward the Ohio River.
Rain chances/intensity will quickly ratchet back up from south to
north during the day on Saturday as strengthening low level
southerly flow transports deep Gulf Of Mexico moisture into a
northward returning warm front. This warm front will get a slow kick
nnw into our area as low pressure organizes across the Southern
Plains/Missouri Valley. The more organized rain/thunder activity
then likely pivots into our nw IN/sw Lower MI counties by later
Saturday night-Sunday morning as deepening low lifts north and
convergent/deep moisture channel sets up more sw to ne on leading
edge of stronger height falls. Expected convective elements combined
with 850 mb dewpoints of 12-14C (precipitable water values in excess
of 1.50 inches) could allow for some impressive rainfall
totals/rates...especially Saturday afternoon south of US 30, across
the entire area Saturday evening, and then shifting mainly into nw
IN/sw Lower MI late Saturday night into Sunday morning. Per
collaboration did pull the trigger on a Flash Flood Watch across
far nw IN/sw Lower MI where pivot point of front affords longer
duration of heavier rainfall. Lower confidence elsewhere for
anything more than an inch or two, so held with EST/HWO mention
here.
System warm sector will likely build in for a time on Sunday/Sunday
evening as frontal zone stalls north near the Lake MI
shoreline/Lower MI. The result will be warmer temps and chances for
scattered showers/storms as environment becomes at least weakly
unstable with convectively induced/smaller scale perturbations
lifting through in strong southwest flow. A more organized line of
rain/embedded thunder then rolls through the area Sunday night/early
Monday along cold front/occlusion. The main threat will continue to
be locally heavy rain as marginal instability and late arrival of
cold front likely limits the severe threat.
&&
.LONG TERM...(Monday through Friday)
Issued at 339 PM EDT Fri Apr 28 2017
Monday into Tuesday will feature a trend toward cooler/windy
conditions under filling/deep low tracking ene through the Upper
Midwest/Northern Great Lakes. Cyclonic flow/wrap around moisture and
secondary front may generate a few light rain showers each day.
Dry/cool then for the middle of the week as weak ridging briefly
moves in.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 124 PM EDT Fri Apr 28 2017
Moisture will be lifting north during the afternoon and will
moisten the atmospheric column, however low levels will take a
while to become saturated. As such, MVFR CIGs/VISBY will take
their time to get here and may take until Friday night to reach
FWA and after midnight at SBN. Will hold off on bringing CIGs back
into IFR range with a low confidence in time of occurrence at this
time. Rain will get started around early evening at FWA and later
at SBN. A low level jet will be moving through the area, but not
enough mixing and not enough strength in the jet itself will only
allow for sporadic gusts up to 20 kts this afternoon so have left
those out.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flash Flood Watch from Saturday afternoon through Monday morning
for INZ003-004-012.
MI...Flash Flood Watch from Saturday afternoon through Monday morning
for MIZ077-078.
OH...NONE.
LM...NONE.
&&
SYNOPSIS...Roller
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...Roller
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Apr 28, 5:02 AM EDT, 10 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 502 AM EDT Fri Apr 28 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-290915- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 502 AM EDT Fri Apr 28 2017 /402 AM CDT Fri Apr 28 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight There is a chance of thunderstorms over northern Indiana and northwest Ohio tonight. Isolated severe storms with large hail are possible southeast of Route 24. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Heavy rainfall is expected this weekend which may lead to significant river flooding. There is a chance of thunderstorms this weekend. Isolated severe storms are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-290915- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 502 AM EDT Fri Apr 28 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Hazardous conditions for small craft are possible Saturday and Saturday night, and again Monday through Tuesday. There is a chance of thunderstorms Saturday night through Sunday night. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 3:34 PM EDT | Flash Flood Watch | IWX | Starke | 62 hr |
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.